Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 10, 2013, 6:10 PM MST for Graham County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 6:10 PM MST (01:10 UTC)
- Expired
- Aug 10, 2013, 7:00 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 144 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 1.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3975 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WGUS55 KTWC 110110 FFWTWC AZC009-110200- /O.NEW.KTWC.FF.W.0033.130811T0110Z-130811T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 610 PM MST SAT AUG 10 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SAFFORD... * UNTIL 700 PM MST * AT 601 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING THAT HAS AFFECTED ROADWAYS MAINLY NORTH OF THE TOWN OF SAFFORD. MANY OF THE WASHES NORTH AND NORTHEAST OF THE TOWN OF SAFFORD WILL CONTINUE TO FLOW FOR THE NEXT HOUR OR SO. MOTORISTS THAT ENCOUNTER ROADWAYS COVERED WITH WATER SHOULD WAIT IT OUT AND NEVER CROSS A ROADWAY COVERED WITH WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3296 10968 3292 10955 3282 10965 3283 10976 $$
2 follow-up statements
345 WGUS75 KTWC 110151 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 651 PM MST SAT AUG 10 2013 AZC009-110200- /O.CON.KTWC.FF.W.0033.000000T0000Z-130811T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 651 PM MST SAT AUG 10 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM MST FOR CENTRAL GRAHAM COUNTY... AT 642 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF NORTHEAST OF SAFFORD. WASHES WILL CONTINUE TO FLOW WITH SOME ROADWAYS NORTH AND NORTHEAST OF SAFFORD COVERED WITH WATER AND DEBRIS. LAT...LON 3296 10968 3292 10955 3282 10965 3283 10976 $$
066 WGUS75 KTWC 110203 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 703 PM MST SAT AUG 10 2013 AZC009-110211- /O.EXP.KTWC.FF.W.0033.000000T0000Z-130811T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRAHAM AZ- 703 PM MST SAT AUG 10 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GRAHAM COUNTY... THE STORMS THAT PRODUCED THE HEAVY RAIN ACROSS CENTRAL GRAHAM COUNTY HAVE MOVED TO THE NORTHEAST. AS A RESULT...THE THREAT FOR FLASH FLOODING HAS DECREASED. HOWEVER...WASHES WILL CONTINUE TO FLOW FOR A BIT LONGER...SO AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 730 PM MST. LAT...LON 3296 10968 3292 10955 3282 10965 3283 10976 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:15 PM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 10, 2:15 PM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SAT AUG 10 2013 .SYNOPSIS...SOME MOISTURE RETURN WILL BRING A BETTER CHANCE OF THUNDERSTORMS THIS WEEKEND...ESPECIALLY SUNDAY. OTHERWISE EXPECT A LOWER THAN NORMAL CHANCE OF SHOWERS AND THUNDERSTORMS EARLY IN THE NEW WEEK AS THE PATTERN KEEPS US ON THE EDGE OF THE DEEPER MOISTURE SOUTH AND EAST OF US. && .DISCUSSION...SOME MID LEVEL MOISTURE RETURN...BUT OVERALL MOISTURE IS STILL FAIRLY LIMITED AS 12Z SOUNDING AND CURRENT SATELLITE ESTIMATE TRENDS CONTINUE TO SHOW MOST OF SE AZ WITH PRECIPITABLE WATER AT UNSEASONABLY LOW VALUES JUST UNDER 1 INCH. DEEPER MOISTURE IS STARTING TO PUSH BACK INTO NORTHERN SONORA...CHIHUAHUA AND SOUTHERN NEW MEXICO. AS EXPECTED WE'VE SEEN ENOUGH SEEP BACK INTO SE AZ TODAY FOR ISOLATED STORMS MAINLY EAST AND SOUTHEAST OF TUCSON THIS AFTERNOON. MOISTURE TREND CONTINUES...CLOSER TO SEASONABLE LEVELS SUNDAY WITH BETTER COVERAGE FOR STORMS. STILL...THE OVERALL LARGER SCALE PATTERN REMAINS PROBLEMATIC AS MOST OF OUR CWA WILL RETAIN SOME WESTERLY COMPONENT TO FLOW TO START THE WORK WEEK. THIS WILL CONTINUE LIMIT OUR CHANCES AT A SUSTAINED AND DEEP FETCH OF MOISTURE. A WEAKER FLOW AS THE RIDGE BUILDS BACK OVERHEAD AROUND WEDNESDAY MIGHT ALLOW SURGE ACTIVITY TO PUSH THIS DIRECTION BEHIND THE ABOVE AVERAGE HEAT. STILL...FORECAST POPS NOT UP TO CLIMO FOR AUGUST. && .AVIATION...ISOLD-SCT TSRA/SHRA MOSTLY ACROSS GREENLEE/GRAHAM/ COCHISE COUNTIES EAST OF KTUS THIS AFTERNOON AND THIS EVENING. WIND GUSTS MAY APPROACH 40 KTS AND VSBYS REDUCED TO 3SM WITH THE STRONGEST TSRA. OTHERWISE...FEW-SCT CLOUDS AROUND 10K FT AGL THIS MORNING BECOMING SCT-BKN CLOUDS AT 6-10K FT AGL THIS AFTERNOON AND THIS EVENING. MOSTLY CLEAR SKIES 06Z-15Z SUNDAY. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU SUNDAY MORNING OR 11/17Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...GRADUALLY INCREASING MOISTURE WILL PROVIDE ISOLATED TO SCATTERED THUNDERSTORMS MAINLY FROM TUCSON EASTWARD THIS WEEKEND AND DURING THE UPCOMING WEEK. EXPECT MOST OF THIS ACTIVITY DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTS DURING THE AFTERNOON AND EARLY EVENING HOURS DUE TO STRONG DAYTIME HEATING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/RASMUSSEN
In the hours before
Special weather statement, Aug 10, 2:57 PM MST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
257 PM MST SAT AUG 10 2013
AZZ510-102245-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
257 PM MST SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREENLEE COUNTY UNTIL
345 PM MST...
AT 248 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HANNAGAN MEADOW...MOVING
NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...HANNAGAN MEADOW AND BLUE.
LAT...LON 3378 10904 3348 10910 3349 10940 3377 10937
3378 10935 3379 10905
TIME...MOT...LOC 2157Z 194DEG 11KT 3357 10925
MEYERLocal storm report, Aug 10, 5:59 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
559 PM MST SAT AUG 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SAFFORD 32.83N 109.70W
08/10/2013 GRAHAM AZ LAW ENFORCEMENT
SHERIFFS OFFICIALS IN GRAHAM COUNTY REPORTED THAT
NUMEROUS REPORTS OF POWER OUTAGES FROM THATCHER TO PIMA
WITH SOME REPORTS OF POWER POLES DOWN. ALSO SOME MINOR
DAMAGE TO ROOF TILES FOR A FEW HOMES IN THE TOWN OF
PIMA.
&&
EVENT NUMBER TWC1300096
MOLLEREThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:42 PM MST | Areal Flood Advisory | TWC | Graham | 108 min |
| Aug 10, 7:33 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 87 min |
| Aug 10, 9:05 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 115 min |
| Aug 11, 3:02 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Aug 11, 4:26 PM MST | Areal Flood Advisory | TWC | Pima | 79 min |
| Aug 11, 4:48 PM MST | Flash Flood Warning | TWC | Pima | 87 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.